MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5554L350
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.Additional devices listed in this event: catalog: 5530-g-513 description: triathlon cr x3 tibial insert lot: mhka64 ; catalog: 5526b500 description: triathlon prim bead pa sze5 bp lot: sp6ds1 ; catalog: 5517f502 description: triathlon p/a cr beaded #5r lot: splal.At this time, it cannot be determined which, if any of the reported devices may have caused or contributed to the patient's experience.Not returned to the manufacturer.
 
Event or Problem Description
It was reported that patient's right knee was revised due to pain in anterior knee.A patellar implant and insert were revised.
 
Additional Manufacturer Narrative
An event regarding pain involving a triathlon patella was reported.On review of the provided photo damage of the patella was confirmed.Pain was not confirmed.The device was not returned however a photo was provided which noted damage to the poly component of the patella.The device was otherwise unremarkable.A review of the provided medical records by a clinical consultant was rejected stating need revision reports, histopathology reports, examination of the explanted components, serial x-rays, and office/clinical notes.The photograph suggested bony ingrowth on the patella and damage to the insert.Review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Review indicated there have been no other similar events for the reported lot.The event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient information was provided.Further information such as return of device, pre- and post-op xrays, patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON MB PATELLA PA A35
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7980940
Report Number0002249697-2018-03433
Device Sequence Number1755962
Product Code MBH
UDI-Device Identifier07613327049909
UDI-Public07613327049909
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2013
Device Catalogue Number5554L350
Device Lot NumberSNK8X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight107